Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Bloch constants in several variables


Authors: Huaihui Chen and P. M. Gauthier
Journal: Trans. Amer. Math. Soc. 353 (2001), 1371-1386
MSC (2000): Primary 32H99; Secondary 30C65
DOI: https://doi.org/10.1090/S0002-9947-00-02734-3
Published electronically: December 18, 2000
MathSciNet review: 1806737
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give lower estimates for Bloch's constant for quasiregular holomorphic mappings. A holomorphic mapping of the unit ball $B^n$ into $\mathbf{C}^n$ is $K$-quasiregular if it maps infinitesimal spheres to infinitesimal ellipsoids whose major axes are less than or equal to $K$ times their minor axes. We show that if $f$ is a $K$-quasiregular holomorphic mapping with the normalization $\det f'(0) =1,$ then the image $f(B^n)$contains a schlicht ball of radius at least $1/12K^{1-1/n}.$ This result is best possible in terms of powers of $K.$ Also, we extend to several variables an analogous result of Landau for bounded holomorphic functions in the unit disk.


References [Enhancements On Off] (What's this?)

  • 1. S. Bochner, Bloch's theorem for real variables, Bull. Amer. Math. Soc. 52 (1946), 715-719. MR 8:204a
  • 2. Huaihui Chen and P. M. Gauthier, On Bloch's constant. J. Anal. Math. 69 (1996), 275-291. MR 97j:30002
  • 3. A. Eremenko, Bloch radius, normal families and quasiregular mappings. Proc. Amer. Math. Soc. 128 (2000), no. 2, 557-560. MR 2000e:30069
  • 4. C. H. Fitzgerald and S. Gong, The Bloch theorem in several complex variables, J. Geom. Anal. 4 (1994), 35-58. MR 95c:32022
  • 5. I. Graham and D. Varolin, Bloch constants in one and several variables. Pacific J. Math. 174 (1996), 347-357. MR 97f:30006
  • 6. K. T. Hahn, Higher dimensional generalizations of the Bloch constant and their lower bounds, Trans. Amer. Math. Soc. 179 (1973), 263-274. MR 48:4340
  • 7. L. A. Harris, On the size of balls covered by analytic transformations, Monatsh. Math. 83 (1977), 9-23. MR 55:8414
  • 8. X. Y. Liu, Bloch functions of several complex variables, Pacific J. Math. 152 (1992), 347-363. MR 93b:32033
  • 9. X. Y. Liu and D. Minda, Distortion theorems for Bloch functions, Trans. Amer. Math. Soc. 333 (1992), 325-338. MR 92k:30041
  • 10. A. Marden and S. Rickman, Holomorphic mappings of bounded distortion, Proc. Amer. Math. Soc. 46 (1974), 225-228. MR 50:644
  • 11. E. A. Poletsky, Holomorphic quasiregular mappings, Proc. Amer. Math. Soc. 92 (1985), 235-241. MR 87b:32048
  • 12. W. Rudin, Function Theory in the Unit Ball of $\textbf{C}^n$, Springer-Verlag, New York, Heidelberg, Berlin, 1980. MR 82i:32002
  • 13. K. Sakaguchi, On Bloch's theorem for several complex variables, Sci. Rep. Tokyo Kyoiku Daigaku. Sect. A. 5 (1956), 149-154. MR 19:644d
  • 14. S. Takahashi, Univalent mappings in several complex variables, Ann. of Math. 53 (1951), 464-471. MR 13:818e
  • 15. O. V. Titov, Quasiconformal harmonic mappings of Euclidean space, Dokl. Akad. Nauk SSSR 194 (1970), 521-523; English transl., Soviet Math. Dokl. 11 (1970), 1248-1251. MR 42:1996
  • 16. H. Wu, Normal families of holomorphic mappings. Acta Math. 119 (1967), 193-233. MR 37:468

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 32H99, 30C65

Retrieve articles in all journals with MSC (2000): 32H99, 30C65


Additional Information

Huaihui Chen
Affiliation: Department of Mathematics, Nanjing Normal University, Nanjing, Jiangsu 210097, People’s Republic of China
Email: hhchen@njnu.edu.cn

P. M. Gauthier
Affiliation: Département de Mathématiques et de Statistique, Université de Montréal, Montréal, Québec, Canada H3C 3J7
Email: gauthier@dms.umontreal.ca

DOI: https://doi.org/10.1090/S0002-9947-00-02734-3
Keywords: Bloch constant
Received by editor(s): August 10, 1998
Published electronically: December 18, 2000
Additional Notes: Research supported in part by NSFC(China), NSERC(Canada) and FCAR(Québec)
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society